Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

May 2, 2021Calumet County, Wisconsin

NWS Green Bay, WI issued this special weather statement at May 2, 2021, 5:13 PM CDT for Calumet County, Wisconsin. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 2, 2021, 5:13 PM CDT (22:13 UTC)
Expired
May 2, 2021, 5:45 PM CDT
In force
32 min
Issued by
NWS Green Bay, WI

County Calumet County, WI

The radar

The Green Bay radar (KGRB), 30 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.2 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1571 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
312 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

826 
WWUS83 KGRB 022213
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
513 PM CDT Sun May 2 2021
 
WIZ038-039-049-050-022245-
Calumet WI-Outagamie WI-Manitowoc WI-Brown WI-
513 PM CDT Sun May 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BROWN...NORTHERN
CALUMET...SOUTHEASTERN OUTAGAMIE AND WEST CENTRAL MANITOWOC COUNTIES
UNTIL 545 PM CDT...

At 512 PM CDT, Doppler radar was tracking a strong thunderstorm over
Darboy, or near Appleton, moving east at 25 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Appleton, Kaukauna, Little Chute, Kimberly, Brillion, Darboy,
Northern Lake Winnebago, Combined Locks, Wrightstown and Sherwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4419 8836 4431 8836 4438 8803 4415 8797
TIME...MOT...LOC 2212Z 259DEG 20KT 4424 8831 

$$

Uhlmann

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at May 2, 3:19 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, May 2, 3:19 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
319 PM CDT Sun May 2 2021

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Monday
Issued at 319 PM CDT Sun May 2 2021

The short term will be fairly busy active weather wise, as
rainfall gets going this afternoon and then faces fairly
continuous rain, with ongoing moisture transport to northeast
Wisconsin.

So far this morning, some initial showers have moved into portions
of north-central Wisconsin along the weak upper disturbance.
Overrunning cloud cover has kept temperatures across the far north
relatively cool in the 60s, but ample sunshine in the area
approximately around Highway 29 and southwards allowed
temperatures to hit the lower 80s and start forming a cumulus
field.

As we go forwards through the afternoon and evening, we will
likely see some shower and isolated thunderstorm development
across the central to east-central Wisconsin, although the first
place of development may be along the lake boundary near Lake
Michigan where low level convergence is the strongest.
Instability remains at a premium for the forecast, and CAMs have
backed off considerably on a few of the parameters given the
struggle to get things going this morning. Highest suggested
MLCAPE is now around 1200 or less for the peak heating hours,
which will have to be realized in the next few hours. Shear
remains fairly weak around 30 knots as well, so organizing a
stronger updraft will be somewhat difficult, although mid-level
lapse rates are getting to around the 6 to 7 degrees per
kilometer, which will help some. All said, thunderstorm potential
certainly remains there, but without the stronger upper support,
most of these storms will likely be more of your garden variety
storms than severe storms, although a strong storm or two in the
early evening can't be ruled out.

Overnight, showers across the north will become more intermittent,
as the main focal point for convection becomes the warm front,
approximately between Wisconsin Rapids and Manitowoc. The
training storms may produce locally high rain totals, especially
if the front doesn't move and storms continue moving across the
same areas as earlier Sunday evening. Temperatures will likely
remain mild, in the upper 40s to middle 50s.

Monday, the frontal boundary will still be lingering in the area,
although it may only be across a portion of east-central Wisconsin
at this point. Another wave will likely move across the frontal
zone, which will keep showers going through much of Monday. The
ongoing showers will keep temperatures relatively mild, and while
a few thunderstorms could redevelop in the afternoon, little will
be in place to support severe development.

.LONG TERM...Monday Night Through Sunday
Issued at 319 PM CDT Sun May 2 2021

Showers should end in eastern Wisconsin by sunrise
Tuesday as an upper shortwave exits the region. Then cyclonic
upper flow is expected for the middle and end of the week, with a
nearly stationary upper low over James Bay. This should produce
cooler than normal temperatures with just a small chance of showers
when an upper jet comes by. That could happen Thursday and maybe
Friday. Temperatures should be be around ten degrees below normal.

When there are clear skies and light winds there will probably be
some frost. The best frost potential looks to be across Lincoln,
Langlade and the northern parts of Oconto and Marinette counties
north to the Upper Peninsula where we will start Frost Advisories
and Freeze warnings this Friday. Frost is possible further south,
where Frost and Freeze headlines began yesterday. People that got
an early start to the growing season should listen to the latest
forecasts for possible Frost and Freeze headlines.

The forecast for Mother's Day looks cloudy and cool at this point
with highs in the 50s and a chance of showers.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 109 PM CDT Sun May 2 2021

VFR conditions are expected at the beginning of the TAF period but
will gradually deteriorate late this afternoon and evening as
showers and a few thunderstorms form across the area. The best
chance for thunderstorms will be across portions of central to
east-central Wisconsin, although some light showers may be in the
vicinity of north-central Wisconsin by the beginning of the TAF
period. Rain and lower CIGs then overspread the region overnight,
continuing on through the end of the TAF period. MVFR is expected
by the evening hours, with IFR likely overnight. Can't rule out
the possibility of LIFR in a few spots as rain and CIGs lower.
Although ceilings should improve tomorrow with daylight, there is
the possibility they remain low through the early afternoon.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Uhlmann
LONG TERM......RDM
AVIATION.......Uhlmann
Hazardous weather outlook, May 2, 3:19 PM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
319 PM CDT Sun May 2 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-032030-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
319 PM CDT Sun May 2 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

There is a chance of thunderstorms across most of the forecast area
starting late this afternoon and continuing overnight. The best chance
for strong thunderstorms will be south of highway 10. Small hail and
wind gusts to 45 mph are possible with the strongest storms. Locally
heavy rainfall is also possible.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

There is a chance for thunderstorms across central and east-central
Wisconsin Monday. While severe weather is not anticipated, some of
the storms could produce heavy rainfall.

There will be several cold nights later this week that could lead
to frost or freezing temperatures. Listen to the latest forecasts
if you got an early start to the growing season.

.SPOTTER INFORMATION STATEMENT...

Spotters activation should not be needed, but any reports of hail
or strong winds from thunderstorms would be appreciated.

LMZ521-522-541>543-032030-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
319 PM CDT Sun May 2 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Conditions hazardous to small craft are expected in the Lake Michigan
nearshore waters mainly north of Sturgeon Bay tonight through Monday.
Thunderstorms could produce a lightning hazard to boaters tonight.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

There is a chance of thunderstorms Monday, which would pose a
lightning hazard to mariners.

Uhlmann/RDM

In the hours before

Special weather statement, May 2, 4:18 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Green Bay WI
418 PM CDT Sun May 2 2021

WIZ036-037-045-022200-
Waupaca WI-Waushara WI-Portage WI-
418 PM CDT Sun May 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PORTAGE...
NORTHEASTERN WAUSHARA AND SOUTHWESTERN WAUPACA COUNTIES UNTIL 500 PM
CDT...

At 417 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Napowan Scout Camp, or 9 miles north of Wautoma,
moving east at 25 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Waupaca, Wautoma, Fremont, Napowan Scout Camp, Chain O' Lakes-King,
Weyauwega, Pine River, Saxeville, King and Wild Rose.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4409 8937 4429 8940 4438 8886 4424 8883
      4424 8889 4416 8889
TIME...MOT...LOC 2115Z 257DEG 20KT 4420 8929

Eckberg
Special weather statement, May 2, 4:35 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Green Bay WI
435 PM CDT Sun May 2 2021

WIZ037-045-022215-
Waupaca WI-Waushara WI-
435 PM CDT Sun May 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAUSHARA AND
SOUTHWESTERN WAUPACA COUNTIES UNTIL 515 PM CDT...

At 434 PM CDT, Doppler radar was tracking a strong thunderstorm near
Napowan Scout Camp, or 8 miles southwest of Waupaca, moving east at
25 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Waupaca, Fremont, Chain O' Lakes-King, Weyauwega, Saxeville, King,
Rural and Lind Center.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4415 8920 4431 8922 4440 8888 4424 8884
      4424 8889 4423 8889
TIME...MOT...LOC 2134Z 252DEG 20KT 4424 8915

Eckberg
Local storm report, May 2, 5:01 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
501 PM CDT SUN MAY 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0457 PM     HAIL             6 SW WEYAUWEGA          44.25N 89.02W
05/02/2021  M0.88 INCH       WAUPACA            WI   TRAINED SPOTTER

&&

ECKBERG
Local storm report, May 2, 5:05 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
505 PM CDT SUN MAY 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     HAIL             FREMONT                 44.26N 88.86W
05/02/2021  M0.88 INCH       WAUPACA            WI   TRAINED SPOTTER

&&

TIMMU
Special weather statement, May 2, 5:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
513 PM CDT Sun May 2 2021

WIZ038-039-049-050-022245-
Calumet WI-Outagamie WI-Manitowoc WI-Brown WI-
513 PM CDT Sun May 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BROWN...NORTHERN
CALUMET...SOUTHEASTERN OUTAGAMIE AND WEST CENTRAL MANITOWOC COUNTIES
UNTIL 545 PM CDT...

At 512 PM CDT, Doppler radar was tracking a strong thunderstorm over
Darboy, or near Appleton, moving east at 25 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Appleton, Kaukauna, Little Chute, Kimberly, Brillion, Darboy,
Northern Lake Winnebago, Combined Locks, Wrightstown and Sherwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4419 8836 4431 8836 4438 8803 4415 8797
TIME...MOT...LOC 2212Z 259DEG 20KT 4424 8831

Uhlmann

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 8:21 PM CDTSmall Craft AdvisoryGRB5 hr
May 2, 10:30 AM CDTSmall Craft AdvisoryGRB29 hr
May 2, 4:18 PM CDTSpecial Weather StatementGRBWaushara42 min
May 2, 4:35 PM CDTSpecial Weather StatementGRBWaupaca40 min
May 2, 4:45 PM CDTSevere Thunderstorm WarningGRBOutagamie, Waupaca60 min
May 2, 5:18 PM CDTSevere Thunderstorm WarningGRBBrown, Calumet, Manitowoc, Outagamie, Waupaca, Winnebago26 min
May 2, 5:39 PM CDTSpecial Weather StatementGRBWaushara51 min
May 2, 5:51 PM CDTSevere Thunderstorm WarningGRBWaupaca, Waushara23 min
May 2, 5:53 PM CDTSpecial Weather StatementGRBBrown, Calumet52 min
May 2, 6:03 PM CDTSpecial Weather StatementGRBManitowoc42 min
May 2, 6:44 PM CDTSpecial Weather StatementGRBCalumet, Winnebago46 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.